[Psychotic illness during treatment with clomifen]

Dtsch Med Wochenschr. 1990 Jun 15;115(24):936-9. doi: 10.1055/s-2008-1065102.
[Article in German]

Abstract

Psychotic illness recurred in a 25-year-old manic-depressive woman during anti-infertility treatment with clomiphene citrate. The symptoms of this episode (disturbance of consciousness, psychomotoric abnormalities, paranoid-hallucinatory syndrome with transient neurological dysfunctions) differed significantly from previous and subsequent psychotic patterns. No organic cause other than treatment with clomiphene could be discovered despite intensive diagnostic efforts. The pathogenetic role of clomiphene is supported by comparable findings in certain post-partum psychoses. Women with a history of psychiatric disorders are especially at risk.

Publication types

  • Case Reports
  • English Abstract

MeSH terms

  • Acute Disease
  • Adult
  • Bipolar Disorder / complications
  • Bipolar Disorder / drug therapy
  • Bipolar Disorder / psychology
  • Clomiphene / administration & dosage
  • Clomiphene / adverse effects*
  • Drug Therapy, Combination
  • Female
  • Humans
  • Ovulation Induction
  • Psychopathology
  • Psychoses, Substance-Induced / drug therapy
  • Psychoses, Substance-Induced / etiology*
  • Psychoses, Substance-Induced / psychology
  • Recurrence

Substances

  • Clomiphene